progesterone and itching scalp?
(Plant City, fl)
I have been on and off progesterone for a couple of years. Recently I have tried using a higer dose (400 mg) and using it throughout my cycle. 100 mg for one month after which I increased to 400. When I take progesterone I notice I have an itchy scalp. It is driving me crazy, because I feel like it is going to precede hair loss. When I first increased the dose, it seemed to control things, but it feels particularly bad this cycle. I am 44 and definitely have high estrogen. I did a 24 hr urine test in December and had high estrogen and high cortisol. My naturopath was not sure if the high cortisol was due to conversion from the progesterone. In the past, I have had low cortisol (I got sick about 3 and 1/2 years ago with lyme/chronic fatigue which makes many things screwy in the body). I also have had this itchy scalp feeling when cortisol levels were low, so I can't say it's that. I thought my testosterone would be high, because I've had that in the past, but it was not high. That leads me to believe it is either the progesterone itself or from feeling my high estrogen.
I have lost much hair since getting ill three years ago. I have been having some hair loss recently though I had a period of better hair growth than I've seen in a while about 5 months ago. Thyroid is definitely involved too. Also, my liver struggles and I'm wondering if that's part of the high estrogen equation. Anyway, due to the itchy scalp and fear of further hair loss, I am having a hard time keeping the faith with the progesterone. This is probably my third month with the full month dosing and higher level dosing. I am on many, many nutritive supportive supplements which would take a month to list, but vitamin d is included. I am wondering if you've known other women to have the scalp itch/hair loss problem while taking progesterone, and if so, if it abated after a time. And after how much time? It's difficult for me to tell if I am on the right path with the higher dosing.